Volume 8, 2002A tribute to JL Lions
|Page(s)||761 - 774|
|Published online||15 August 2002|
Regularity in kinetic formulations via averaging lemmas
École Normale Supérieure, Département de Mathématiques et Applications, UMR 8553 du CNRS, 45 rue d'Ulm, 75230 Paris Cedex 05, France; firstname.lastname@example.org.
2 École Normale Supérieure, Département de Mathématiques et Applications, UMR 8553 du CNRS, 45 rue d'Ulm, 75230 Paris Cedex 05, France; email@example.com.
Revised: 2 February 2002
We present a new class of averaging lemmas directly motivated by the question of regularity for different nonlinear equations or variational problems which admit a kinetic formulation. In particular they improve the known regularity for systems like γ = 3 in isentropic gas dynamics or in some variational problems arising in thin micromagnetic films. They also allow to obtain directly the best known regularizing effect in multidimensional scalar conservation laws. The new ingredient here is to use velocity regularity for the solution to the transport equation under consideration. The method of proof is based on a decomposition of the density in Fourier space, combined with the K-method of real interpolation.
Mathematics Subject Classification: 35L65 / 35B30 / 35B65 / 74G65 / 83D30
Key words: Regularizing effects / kinetic formulation / averaging lemmas / hyperbolic equations / line-energy Ginzburg–Landau.
© EDP Sciences, SMAI, 2002
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.